Advertisement - Hide this advert





Author Topic: Need advice, my leg is a mess from synvisc shots  (Read 1081 times)

0 Members and 1 Guest are viewing this topic.

Offline Mitidai

  • Forum Faithful
  • ****
  • Posts: 236
  • Liked: 0
  • User's Text
Need advice, my leg is a mess from synvisc shots
« on: June 24, 2005, 12:37:36 AM »
Had a series of three synvisc in each knee.  After the third in my right knee it swelled up, developed joint pain and a rash.  I went to my os's physician assistant and she just shrugged the whole thing off.  Said the rash was probably from doing yard work.  Then it went into almost a chicken pox like rash so I went to my GP.  They were not happy with my os office because they said it is more than likely from synvisc.  She told me the rash could be around for at least six months.  I'm now on a prednisone cream and clarinex.  When I get one spot cleared up a new cluster comes in.  The rash is only on my right knee and thigh and somewhat on my left knee.   That's why they suspect the synvisc.

I called my os office back to tell them what my gp said and they never have called me back.  I called twice this week.  My GP is having me see another doctor with a different group July 8th.  Hope he has some solutions.  I just feel so rushed by my present os and I think it results in things like this happening when they are in a hurry.  Has anybody ever heard of or developed such a rash from synvisc?

The joint pain is starting to get better so that's one good thing.  I'm pretty discouraged at this point.

JAN
9-2002 medial menisectomy left knee
11-2003 lateral menisectomy and microfracture left knee
11-2003 fractured cartilage left knee
lateral menisectomy right knee 1-2005
microfracture right knee 1-2005
tkr left knee 1-2006
arthroscopy and lateral femoral chondroplasty 9-2006

Offline Cari

  • Forum Faithful
  • ****
  • *
  • *
  • Posts: 427
  • Liked: 0
  • User's Text
Re: Need advice, my leg is a mess from synvisc shots
« Reply #1 on: June 24, 2005, 02:15:21 AM »
Jan,

I had 2 series of synvisc shots and though I had swelling and tenderness for a few days I never had a rash.  Are you allergic to eggs or foul( chicken, turkey etc) because if you are then it is a definite allergic reaction to SYNVISC based on what is used to make it.

Good luck!

Cari
open lateral release 10/85, various scopes 1994-1998 for debridement, medial release 11/98,  TTT(Fulkerson)& lateral release 11/30/99, screw removal 6/27/00, tibial repair 2/13/01, dx RSD 6/25/01